Alert archive / Tennessee / River Flood Advisories in 2012
River Flood Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jan 23, 2012, 8:17 PM CST for Hickman County, Tennessee. It took effect at Jan 25, 2012, 6:09 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 8:17 PM CST (02:17 UTC)
- In effect from
- Jan 25, 2012, 6:09 AM CST
- Expired
- Jan 25, 2012, 6:09 AM CST
- In force
- Issued by
- NWS Nashville, TN
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Centerville (CNVT1).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
306 WGUS84 KOHX 240217 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 817 PM CST MON JAN 23 2012 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY .THE HEAVY RAIN THE FELL YESTERDAY HAS CAUSED THE DUCK RIVER AT CENTERVILLE TO REACH ADVISORY STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC081-241417- /O.NEW.KOHX.FL.Y.0001.120124T0217Z-120125T1416Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 817 PM CST MON JAN 23 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE DUCK RIVER AT CENTERVILLE * AT 08PM MONDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 22.0 FEET. * AT 22.0 FEET...FLOOD WATERS WILL COVER THE FLOOD PLAIN ALONG THE RIVER. SEVERAL ROADS NEAR THE RIVER WILL BE PARTIALLY COVERED. IN CENTERVILLE... HICKMAN SPRINGS ROAD AND DEFEATED CREEK ROAD WILL BE AFFECTED. LEATHERWOOD ROAD BETWEEN SHADY GROVE AND PRIMM SPRINGS NEAR TOTTYS BEND WILL ALSO BE AFFECTED. * AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS. $$
2 follow-up statements
630 WGUS84 KOHX 250226 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 826 PM CST TUE JAN 24 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE DUCK RIVER... DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY . HEAVY RAINFALL FROM LAST WEEKEND CAUSED THE DUCK RIVER AT CENTERVILLE TO RISE JUST ABOVE ADVISORY STAGE. IT IS EXPECTED TO CREST AND FALL BELOW ADVISORY STAGE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC081-251426- /O.CON.KOHX.FL.Y.0001.000000T0000Z-120125T1800Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 826 PM CST TUE JAN 24 2012 THE FLOOD ADVISORY CONTINUES FOR THE DUCK RIVER AT CENTERVILLE * UNTIL WEDNESDAY AFTERNOON. * AT 08PM TUESDAY THE STAGE WAS 17.2 FEET. * THE RIVER WILL CONTINUE TO FALL TO NEAR 15.1 FEET BY THURSDAY MORNING. * AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS. $$
443 WGUS84 KOHX 251209 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 609 AM CST WED JAN 25 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE DUCK RIVER... DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY THE DUCK RIVER AT CENTERVILLE HAS FALLEN BELOW ACTION STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC081-251239- /O.CAN.KOHX.FL.Y.0001.120125T1209Z-120125T1800Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 609 AM CST WED JAN 25 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE DUCK RIVER AT CENTERVILLE * AT 05AM WEDNESDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 22.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO NEAR 15.1 FEET BY TOMORROW MORNING. * AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 23, 5:10 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 23, 5:10 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 510 PM CST MON JAN 23 2012 .UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S. && .AVIATION...BNA/CSV...EXPECT WINDS TO FINALLY DECOUPLE DURING THE EVENING WITH GENERALLY LIGHT WINDS OVERNIGHT AND ON TUESDAY. MAY EXPERIENCE FOG DOWN TO 2SM AT CSV LATE TONIGHT AND EARLY MORNING. OTHERWISE, VFR WX THE NEXT 24 HRS AS HIGH PRESSURE MOVES ACROSS THE REGION. && .PREV DISCUSSION... /ISSUED 305 PM CST MON JAN 23 2012/ DISCUSSION...A COLD FRONT WAS OVER THE PLATEAU...MOVING EAST. SLIGHTLY COOLER AND DRIER AIR WAS COMING INTO THE MID STATE WITH SOMEWHAT GUSTY WSW WINDS. PARTLY SUNNY SKIES WERE HELPING OFFSET THE COOLER AIR...WITH TEMPERATURES HOLDING IN THE 50S ACROSS THE AREA. TONIGHT...SURFACE HIGH PRESSURE WILL MOVE DIRECTLY OVER THE MID STATE. WIND GUSTS WILL DECREASE RAPIDLY THIS EVENING...WITH WINDS BECOMING NEAR CALM OVERNIGHT. ALTHOUGH DRIER AIR IS MOVING IN...LEFTOVER MOISTURE FROM RECENT RAINFALL COMBINED WITH CLEARING SKIES WILL PROMOTE AREAS OF FOG OVERNIGHT. THE GREATEST POTENTIAL FOR DENSE FOG WILL BE OVER THE PLATEAU. LATER SHIFTS WILL MONITOR FOG DEVELOPMENT AND VSBYS...AND DETERMINE IF ANY FOG HEADLINES ARE NEEDED. GFS GUIDANCE LOWS...IN THE LOWER TO MID 30S...LOOK HARD TO BEAT. TUESDAY LOOKS LIKE A NICE DAY...AND PROBABLY THE NICEST DAY OF THE ENTIRE FORECAST PERIOD. SKIES WILL BE SUNNY...WITH HIGHS IN THE 50S AND GENERALLY LIGHT WINDS. THE NICE WX WILL BE SHORT LIVED...AS ANOTHER WEATHER SYSTEM DEVELOPS OVER THE PLAINS AND MOVES TOWARD THE TN VALLEY. MODELS ARE IN GOOD AGREEMENT THAT BY WEDNESDAY...AN UPPER LOW WILL BE MOVING INTO TX...AS SURFACE LOW PRESSURE DEEPENS ALONG THE GULF COAST...AND AN INVERTED TROUGH DEVELOPS UP THE LOWER MS VALLEY. DEEP MOISTURE WILL BE TRANSPORTED INTO MID TN AS THESE WEATHER FEATURES WORK SLOWLY EASTWARD WEDNESDAY THROUGH FRIDAY. THE RAIN IS EXPECTED TO BEGIN DEVELOPING OVER OUR SOUTHWEST COUNTIES LATE TUESDAY NIGHT...THEN SPREAD AREA WIDE ON WEDNESDAY. THE RAIN WILL INTENSIFY INTO WEDNESDAY NIGHT AND THURSDAY AS THE INVERTED TROUGH SHIFTS OVER THE MID STATE. WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED. ALTHOUGH SOME EMBEDDED THUNDER IS POSSIBLE...THIS SHOULD PRIMARILY BE A RAIN EVENT WITH NO STRONG OR SEVERE STORMS. THIS WX SYSTEM WILL BE MOVING OUT OF THE AREA THURSDAY NIGHT. AT THIS TIME...FRIDAY LOOKS MAINLY DRY...BUT A COLD FRONT WILL BE APPROACHING WITH MORE SHOWERS POSSIBLE LATE FRIDAY INTO EARLY SATURDAY. SOME LIGHT SNOW SHOWERS OR FLURRIES COULD FALL BY DAYBREAK SATURDAY AS THE COLDER AIR ARRIVES. THE REST OF THE WEEKEND LOOKS DRY AND COOLER THAN NORMAL. AS WE HAVE SEEN THROUGHOUT THIS WINTER...THE COLD SNAP WILL BE BRIEF. ABOVE NORMAL TEMPERATURES AND UNSETTLED CONDITIONS WILL RETURN NEXT WEEK. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jan 23, 4:41 AM CST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 441 AM CST MON JAN 23 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-241130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 441 AM CST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
Nearby
River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.